Hail, Le Flore
- When
- June 9, 3:12 PM CST
- Where
- Le Flore County, 2 mi SW of Whitesboro
- Measured
- 0.75 in hail
- Reported by
- Post Office
- Coordinates
- 34.660, -94.905
Severe thunderstorms produced hail, damaging winds and flash floods across eastern Oklahoma on the evening of June 9.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms produced hail, damaging winds and flash floods across eastern Oklahoma on the evening of June 9.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 9, 1:57 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 257 PM CDT SAT JUN 9 2007 .DISCUSSION... TROPICAL AIR MASS ACROSS SOUTHEAST OKLAHOMA THIS AFTERNOON WITH CAPES AROUND 3000 J/KG AND LITTLE CIN. THERE IS SOME CAPE BUT MORE CIN ACROSS THE REST OF THE AREA. ALL IN ALL ISOLATED STORMS MAY BE ONGOING ALMOST ANYWHERE AT THE BEGINNING OF THE EVENING. CONVECTION SHOULD DIE AROUND SUNSET. DIFFERENCES IN THE WRF AND GFS STILL EXIST FOR SUNDAY AND LAST INTO MONDAY. THE WRF SUGGESTS HIGHER POPS AND LOWER TEMPERATURES WHILE THE GFS DOES NOT HAVE MUCH POP AND HAS SIZZLING TEMPERATURES. FIGURE IT WILL BE SOMEWHERE IN BETWEEN. CONVECTION TODAY SUGGESTS SOUPY AIR MASS EXPECTED THE NEXT FEW DAYS WILL PRODUCE ISOLATED TO SCATTERED STORMS. THE EXTRA CLOUDS WILL LIKELY KEEP TEMPS SLIGHTLY COOLER THAN THE MAV HIGHS. AS THE WEEK PROGESSES THE UPPER RIDGE WILL BUILD OVER THE CENTRAL UNITED STATES WITH A TROUGH TRYING TO MOVE INTO THE WESTERN PLAINS. THE 12Z GFS...00Z ECMWF AND 00Z GEM SUGGEST THIS. THE 12Z GFS ALSO HINTS AT THE BASE OF THE WESTERN PLAINS TROUGH GETTING TRAPPED UNDER THE RIDGE AND RESIDING SOMEWHERE OVER THE CENTRAL OR SOUTHERN PLAINS LATER IN THE UPCOMING WEEK. THUS...WARM AND MUGGY CONDTIONS WITH RELATIVELY DEEP MOISTURE WILL LIKELY RESULT IN SIMILAR WEATHER TO THE WHAT I EXPECT THE NEXT FEW DAYS. SEASONABLY WARM TEMPS WITH MAINLY DIURNAL CHANCE POPS ARE MERITED. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 90 75 91 / 20 30 10 30 FSM 70 88 71 91 / 20 30 10 30 MLC 71 89 72 91 / 20 30 10 30 BVO 68 88 70 92 / 20 30 10 30 FYV 66 84 67 86 / 20 30 10 30 BYV 67 83 68 84 / 20 30 10 30 MKO 71 87 71 89 / 20 30 10 30 MIO 69 87 71 90 / 20 30 10 30 F10 71 86 71 90 / 20 30 10 30 HHW 71 91 72 93 / 20 30 10 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....17 ABBAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 155 PM CDT SAT JUN 9 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 155 PM CDT SAT JUN 9 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...AFTER 3 PM. DISCUSSION... TEMPERATURES NEAR 90 DEGREES COUPLED WITH DEWPOINTS IN THE MIDDLE 70S HAVE RESULTED IN SURFACE BASED CAPE VALUES AROUND 3500 J/KG ACROSS PARTS OF SOUTHEAST OKLAHOMA THIS AFTERNOON. WITH THE ATMOSPHERE REMAINING WEAKLY CAPPED...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA...WITH THE BEST CHANCES OVER SOUTHEAST OKLAHOMA SOUTH OF THE WEAK WARM FRONT. DUE TO THE HIGH INSTABILITY AND WEAK SHEAR...THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG WINDS...MAINLY FROM DECAYING THUNDERSTORMS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY AS STORMS WILL BE SLOW MOVING. ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING WITH THE LOSS OF HEATING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... DUE TO THE ISOLATED NATURE OF THE CONVECTION...SPOTTER ACTIVATION IS NOT EXPECTED NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN UPPER LEVEL RIDGE WILL GRADUALLY SHIFT AWAY FROM THE SOUTHERN PLAINS LATE THIS WEEKEND ALLOWING MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO DEVELOP IN THE MOIST AND UNSTABLE AIR MASS THAT WILL EXIST ACROSS THE AREA THROUGH EARLY NEXT WEEK. THUNDERSTORM CHANCES WILL BE SLIGHTLY HIGHER LATER IN THE WEEK DUE TO A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM THAT WILL APPROACH THE SOUTHERN PLAINS ENHANCING THE POTENTIAL FOR AFTERNOON AND EVENING THUNDERSTORM ACTIVITY LATE NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
224 PM CDT SAT JUN 9 2007
OKZ076-092000-
LE FLORE OK-
224 PM CDT SAT JUN 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CENTRAL LE FLORE
AT 224 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF HODGEN...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HODGEN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3479 9476 3464 9464 3468 9446 3495 9447SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT SAT JUN 9 2007
OKZ053-092045-
CHOCTAW OK-
304 PM CDT SAT JUN 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN CHOCTAW
AT 304 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14
MILES SOUTH OF UNGER...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BOSWELL...UNGER AND SOPER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3375 9603 3374 9565 3405 9562 3405 9591SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SAT JUN 9 2007
OKZ049-073-075-092115-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
330 PM CDT SAT JUN 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 330 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF SARDIS...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HIGGINS...GOWEN...HARTSHORNE...
HAILEYVILLE AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3457 9562 3459 9538 3493 9536 3493 9557SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT SAT JUN 9 2007
OKZ076-092130-
LE FLORE OK-
346 PM CDT SAT JUN 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CENTRAL LE FLORE
AT 346 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF SUMMERFIELD...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WHITESBORO AND SUMMERFIELD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3474 9500 3465 9481 3490 9461 3501 9485The Western Arkansas radar (KSRX), 86 km away, was scanning. The volume nearest the first event began at 21:10 UTC.
9 hail, 5 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Heavy thunderstorms rains caused a few roads in and around Wilburton to be flooded.
Heavy thunderstorm rains caused a few roads in and around Tuskahoma to flood.
Golfball size hail fell near the intersection of Sheridan and 81st Street South.
Quarter size hail fell near the intersection of Mingo and 71st Street South.
Thunderstorm winds estimated at 60 miles an hour damaged a restaurant near the intersection of Memorial and 51st Street South.
Thunderstorm winds estimated at 70 miles an hour blew down a tree near the intersection of 71st Street South and 73rd East Avenue.
Quarter size hail fell near the intersection of 51st Street South and 145th East Avenue.
Thunderstorm winds estimated at 60 miles an hour blew down several large tree limbs.
Thunderstorm winds estimated at 60 miles an hour blew down several large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38480, 38481, 38482, 38485, 38486, 38487, 38488, 38490, 38492, 38493, 38494, 38497, 38500, 38503, 38505, 38506.